MAUDE Adverse Event Report: RESPIRONICS, INC. MICRO-FLEXIBLE HEATED 12MM TUBE; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC. MICRO-FLEXIBLE HEATED 12MM TUBE; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number HT12
Medical Device Problem Code Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer received information alleging the device had an odor that smelled like fire smoke.There is no allegation of serious or permanent harm or injury.No medical intervention was required by the patient.The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.
 
Additional Manufacturer Narrative
H3 other text : device not returned to manufacturer.
 
Event or Problem Description
The manufacturer received information alleging the device had an odor that smelled like fire smoke.There is no allegation of serious or permanent harm or injury.No medical intervention was required by the patient.Repeated attempts to have the device and components returned for evaluation and investigation were unsuccessful.The manufacturer believes they will be unable to gather additional information.If pertinent information becomes available to the manufacturer at a later date, an addendum to this report will be filed.
 
Additional Manufacturer Narrative
In the previous report the manufacturer received information alleging the device had an odor that smelled like fire smoke.There is no allegation of serious or permanent harm or injury.No medical intervention was required by the patient.Repeated attempts to have the device and components returned for evaluation and investigation were unsuccessful.The manufacturer believes they will be unable to gather additional information.If pertinent information becomes available to the manufacturer at a later date, an addendum to this report will be filed.This report is filed to report that no additional information can be received at this time.
 
Additional Manufacturer Narrative
Repair evaluation information was received on 11/28/2023 and section h11 should be reported as: the manufacturer received information alleging the device had an odor that smelled like fire smoke.There is no allegation of serious or permanent harm or injury.No medical intervention was required by the patient.The device was returned to the manufacturer's quality product investigation laboratory for investigation.The manufacturer received the micro-flexible heated 12mm tube and found it was damage and defect free and still in a normal design orientation as intended.The tubing was passed around to different pil techs for evaluation.No pil tech could detect any fire smell.Pil mated the tubing to a pil dreamstation 2 and then to a quick lung.The tubing connects to the dreamstation 2 securely and will not disconnect until the release tabs are engaged.Pil applied power and verified the base unit does recognize the heated tubing, no error messages occurred.Pil used a thermal imager and measured the ambient temperature of the tubing which was 21°c, then pil applied power and observed after approximately five minutes the temperature of the tubing had risen to 28°c indicating that the tubing was functioning as designed.This test was run overnight, approximately 14 hours.No types of smells were observed.The tubing temperature was still at 28°c.The manufacturer used a fitt (foam integrity test tool) and was not able to confirm the presence of degraded sound abatement foam.The device's event logs were downloaded and reviewed by manufacturer.The manufacturer found no error codes.The manufacturer applied power to the device and verified airflow.The manufacturer concludes there was no evidence of sound abatement foam degradation and there is no visible damage or functionality failures of the device.The manufacturer observed dust contamination and water marks in the device and are consistent with being from an external source.

Brand Name
MICRO-FLEXIBLE HEATED 12MM TUBE
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
melissa rosko
1001 murry ridge lane
murrysville, PA 15668
7247330200
MDR Report Key17849187
Report Number2518422-2023-25089
Device Sequence Number7173524
Product Code BZD
UDI-Device Identifier00606959417540
UDI-Public00606959417540
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberHT12
Device Catalogue NumberHT12
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2023
Supplement Date Received by Manufacturer10/27/2023
11/28/2023
Initial Report FDA Received Date09/30/2023
Supplement Report FDA Received Date11/20/2023
10/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexFemale